Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 2, NWS Kansas City, MO

February 15, 202212 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Feb 15, 2022, 11:11 AM CST for 12 counties in Missouri; 7 counties in Kansas. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 11:11 AM CST (17:11 UTC)
In effect from
Feb 15, 2022, 12:00 PM CST
Expired
Feb 16, 2022, 12:00 PM CST
In force
24 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 36 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS73 KEAX 151711
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1111 AM CST Tue Feb 15 2022

KSZ025-057-060-102>105-MOZ020>022-028>030-037-038-043-044-053-054-
161200-
/O.NEW.KEAX.WI.Y.0002.220215T1800Z-220216T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor
1111 AM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kurtz
2 follow-up statements
476 
WWUS73 KEAX 160943
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
343 AM CST Wed Feb 16 2022

KSZ025-057-060-102>105-MOZ020>022-028>030-037-038-043-044-053-054-
161800-
/O.CON.KEAX.WI.Y.0002.000000T0000Z-220216T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor
343 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
612 
WWUS73 KEAX 161819
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1219 PM CST Wed Feb 16 2022

KSZ025-057-060-102>105-MOZ020>022-028>030-037-038-043-044-053-054-
161930-
/O.EXP.KEAX.WI.Y.0002.000000T0000Z-220216T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor
1219 PM CST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

Southwesterly winds will remain gusty through the afternoon, but
wind gusts will remain below advisory levels. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:55 AM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 15, 5:55 AM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
555 AM CST Tue Feb 15 2022

.Discussion...
Issued at 415 AM CST TUE FEB 15 2022

Key Messages:

- Warm and windy with high fire danger today.

- Rain tomorrow is expected to transition to wintry mix late
  tomorrow night with transition to snow by Thursday morning.
  Uncertainties remain but significant travel impacts are possible
  on Thursday.

Discussion:

The mid level trough/low that will bring us our wintry weather
later this week has entered into northern California with
widespread synoptic scale ascent evident on the mid level water
vapor imagery across the Rockies and even into the western Plains
this morning. Later this morning strong southerly winds
will develop across the region in response to the approaching
system. Plenty of warm air advection today will allow for high
temperatures to reach the mid 60s for much of the region.
Sustained winds on the order of 20 to 25 mph with gusts up to 40
mph paired with afternoon humidities around 25 percent has
prompted a Red Flag Warning for portions of western MO/eastern KS.
Moisture return is expected to ramp up further tonight with dew
points surging into the mid to upper 40s by early tomorrow
morning. Meanwhile, a cold front associated with a trough moving
across Canada and the Upper Midwest will slide a cold front into
NW Missouri by tomorrow morning. How deep into the region this
front will travel before stalling is still uncertain, but it will
likely mean a midnight high for tomorrow across far NW MO.

As the aforementioned closed mid level trough comes across the
Southern Rockies and into the Plains, isentropic ascent will
yield drizzle/light rain across the area by late tomorrow morning,
with more widespread showers and possibly even some thunder
tomorrow afternoon and evening. The accompanying surface low is
expected to approach from the southwest and be centered over far
NE Oklahoma by early Thursday morning. This will help pull the
stalled cold front from Wednesday across NW MO through the region,
allowing for cold air to filter into from northwest to southeast
late Wednesday night into early Thursday. A transition from rain
to sleet or freezing rain will then occur as surface temperatures
drop below freezing but a warm nose remains aloft, which could
generate impactful ice accretion and/or sleet accumulations. A big
question is how long will this warm nose remain before sub
freezing air is finally able to take hold across the entire
vertical profile of the troposphere. Precipitation will eventually
transition to all snow from northwest to southeast throughout the
morning hours on Thursday before ending from west to east
Thursday afternoon. Discrepancies exist among the models with
respect to the path of the surface/850 mb low and thus where the
heavier snow will fall. The ECMWF and Canadian remain further
south than the NAM and GFS, although the 00Z Euro did shift a
little further north than its 18z and 12z runs. We continue to
favor the NAM/GFS solutions with the axis of the best chances for
4+ inches of snow through the KC metro and into NE Missouri. The
GFS and NAM continue to be aggressive with snowfall totals as well
as strong northerly winds on Thursday that could lead to blowing
snow and significantly reduced visibilities. It is important to
note that the range of possible outcomes for this winter weather
event are quite large at the current moment. For example, at
Kansas City International Airport the 00z run of the NBM shows
essentially a 1 in 3 chance for less than an inch of snow.
On the other end of the spectrum, it shows roughly a 3 in 10
chance for greater than 6 inches of snow. Hopefully we will gain
better clarity on this system in the coming 24 hours. Regardless,
folks should prepare for potentially significant impacts to
travel on Thursday.

Dry and mild conditions are expected behind this system as we head
into the weekend with the possibility for 60s returning by next
Monday.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 554 AM CST TUE FEB 15 2022

VFR conditions are expected through the period although high level
clouds will overspread the region from the west by late
afternoon. Southerly winds will pick up by late morning and
increase into the afternoon and evening hours with sustained winds
up to 20 knots and gusts up to 35 knots.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for KSZ025-057-060-102>105.

MO...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for MOZ020-028-029-037-043-044-053-054.

&&

Discussion...BMW
Aviation...BMW
Hazardous weather outlook, Feb 15, 4:58 AM CST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
458 AM CST Tue Feb 15 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
458 AM CST Tue Feb 15 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Dangerous fire weather conditions are expected today with warm
 temperatures, lower humidity values, dry fuels, and wind gusts to
 40 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Widespread rain is expected Wednesday with a north-to-south
 transition to snow late Wednesday through the day Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:00 PM CSTWinter Storm WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 22 more20 hr

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.